Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 34, NWS Shreveport, LA

April 4, 20117 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 4, 2011, 7:01 AM CDT for 7 counties in Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2011, 7:01 AM CDT (12:01 UTC)
Expired
Apr 4, 2011, 8:00 AM CDT
In force
59 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bowie County, TX, Camp County, TX, Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 132 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 7:11 AM CDTHAIL 1.75Bogata, TXMARBLE TO GOLF BALL IN BOGATA, BOGATA PD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 3:44 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1653 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

187 
WUUS54 KSHV 041201
SVRSHV
TXC037-063-159-343-387-449-499-041300-
/O.NEW.KSHV.SV.W.0034.110404T1201Z-110404T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 AM CDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...SIMMS...NEW BOSTON...
  NORTHWESTERN CAMP COUNTY IN NORTHEAST TEXAS...
  FRANKLIN COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF HAGANSPORT...
  NORTHERN MORRIS COUNTY IN NORTHEAST TEXAS...
  SOUTHERN RED RIVER COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...CLARKSVILLE...BOXELDER...
  TITUS COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF MOUNT PLEASANT...
  NORTHEASTERN WOOD COUNTY IN NORTHEAST TEXAS...

* UNTIL 800 AM CDT

* AT 656 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  A CLUSTER OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING              
  GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70        
  MPH. THESE STORMS WERE LOCATED 6 MILES WEST OF HAGANSPORT...AND    
  MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOGATA BY 705 AM CDT...
  6 MILES NORTHWEST OF BOXELDER AND 7 MILES SOUTHEAST OF CLARKSVILLE
  BY 720 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3349 9531 3375 9488 3340 9427 3330 9444
      3325 9459 3327 9465 3328 9465 3320 9466
      3318 9468 3289 9525 3306 9532
TIME...MOT...LOC 1159Z 240DEG 55KT 3338 9529

$$

VII
1 follow-up statement
383 
WWUS54 KSHV 041246
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
746 AM CDT MON APR 4 2011

TXC037-063-159-343-387-449-499-041300-
/O.CON.KSHV.SV.W.0034.000000T0000Z-110404T1300Z/
RED RIVER TX-BOWIE TX-TITUS TX-FRANKLIN TX-MORRIS TX-CAMP TX-WOOD TX-
746 AM CDT MON APR 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR WOOD...CAMP...MORRIS...FRANKLIN...TITUS...BOWIE AND RED RIVER
COUNTIES...

AT 740 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED NEAR PITTSBURG...MOVING NORTHEAST AT 55 
MPH. HAIL TO THE SIZE OF GOLFBALLS HAVE BEEN REPORTED WITH THE 
STRONGEST STORMS.

LAT...LON 3349 9531 3375 9488 3340 9427 3330 9444
      3325 9459 3327 9465 3328 9465 3320 9466
      3318 9468 3289 9525 3306 9532
TIME...MOT...LOC 1244Z 240DEG 55KT 3372 9457

$$

VII

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 5:22 AM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 4, 5:22 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
522 AM CDT MON APR 4 2011

.DISCUSSION...

PRESSURE GRADIENT OVER THE FOUR STATE REGION CONTINUED TO PROVIDE
STRONG AND GUSTY WINDS THIS MORNING WITH SPEEDS OF 15 TO 25 MPH
WITH HIGHER GUSTS TO NEAR 30 TO 35 MPH. WITH THE PASSAGE OF AN
APPROACHING COLD FRONT THE WINDS WILL BE SHIFTING TO THE
NORTHWEST TO NORTH AND WILL CONTINUE TO PROVIDE STRONG AND GUSTY
WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO NEAR 30 TO 35 MPH...AS
SURFACE HIGH PRESSURE BUILDS SOUTH INTO THE AREA. WILL KEEP THE
LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM THIS EVENING...WHEN THE WINDS
START TO DECREASE BELOW LAKE WIND CRITERIA. SHOWERS AND
THUNDERSTORMS ONGOING AHEAD OF A SURFACE COLD FRONT OVER NORTH
CENTRAL TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS THIS MORNING.
THE FRONT REACHED ON TO THE NORTHEAST ACROSS NORTHWEST ARKANSAS
AND INTO A SURFACE LOW PRESSURE OVER THE GREAT LAKES REGION. THE
FORECAST AREA HAS A CAP IN PLACE AROUND 5 TO 6 THOUSAND FEET...WHICH
WILL HINDER THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS FOR SOME
SECTIONS THIS MORNING...BUT CONVERGENCE ALONG THE FRONT AND JUST
AHEAD OF THE BOUNDARY WILL LIFT THE MOISTURE ABOVE THAT LEVEL.
A SEVERE THUNDERSTORM WATCH WILL REMAIN IN PLACE FOR PARTS OF
NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA AND SOUTHWEST AND SOUTH
CENTRAL ARKANSAS. ANOTHER WATCH WILL MORE THAN LIKELY REPLACE THE
CURRENT ONE...NUMBER 87...LATER DURING THE DAY AND INTO THE
AFTERNOON. THIS MORNING LARGE HAIL AND HIGH AND POSSIBLY DAMAGING
WINDS WILL BE THE MAIN THREAT...THEN DURING THE HEATING OF THE DAY
AND MOVEMENT OF THE FRONT WILL INCREASE THE CHANCES FOR HEAVY
RAINS AND ISOLATED TORNADOES...FROM EAST TEXAS INTO NORTHWEST AND
NORTH CENTRAL LOUISIANA AND SOUTH CENTRAL ARKANSAS. THE UPPER
TROUGH WILL MOVE EAST SENDING THE COLD FRONT QUICKLY ACROSS THE
FOUR STATE REGION DURING THE DAY...NUDGING THE BOUNDARY EAST OF
THE AREA BY LATE AFTERNOON AND INTO THE EARLY EVENING. COLD AIR
WILL SPILL INTO THE AREA TONIGHT WITH TEMPERATURES OVER PARTS OF
OKLAHOMA AND SOUTHWEST ARKANSAS JUST ABOVE FREEZING. HIGH
PRESSURE ON THE SURFACE AND ALOFT WILL HOLD OVER THE AREA INTO
LATE WEEK WHEN THE NEXT UPPER DISTURBANCE MOVES ACROSS THE DESERT
SOUTHWEST AND EJECTS ACROSS THE AREA. AFTER THIS ONE PASSES THE
FLOW ALOFT WILL BE SOUTHWEST WHICH WILL HELP RETURN TEMPERATURES
BACK INTO THE MID 80/S WITH OVERNIGHT LOWS IN THE 60S. ANOTHER
CLOSED LOW DROPPING DOWN THE WEST COAST...WILL START TO LIFT OUT
TO THE NORTHEAST AS AN OPEN WAVE KEEPING RAIN CHANCES FOR THE
NORTHERN SECTIONS OF THE FORECAST REGION UNTIL THE MIDDLE OF THE
WEEKEND WHEN MOISTURE RETURN WILL COMBINE WITH ANOTHER COLD FRONT.
/06/

&&

.AVIATION...

EXPECT WIDESPREAD MVFR CIGS AND STRONG SURFACE WINDS OF 15 TO 20 KTS
TO CONTINUE ACROSS THE FOUR STATE REGION. IN ADDITION...SCATTERED TO
NUMEROUS SHOWERS AND TSTMS AHEAD OF AN APPROACHING COLD FRONT WILL
BRING HAZARDOUS FLIGHT CONDITIONS TO THE REGION FOR MUCH OF TODAY.
THE FRONT WILL REACH A TXK-TYR LINE AROUND 14Z AND A MLU-LFK LINE BY
20Z. WIND SHIFT FROM SOUTH TO NORTHWEST EXPECTED WITH FRONTAL
PASSAGE WITH TSTMS ENDING AND CIGS IMPROVING TO VFR WITHIN 2 HOURS
AFTER FROPA. BY 05/03Z MOST OF THE FOUR STATE REGION SHOULD HAVE
CLEAR SKIES WITH SURFACE WINDS DIMINISHING TO AROUND 10 KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  41  70  47  77 /  80  10   0   0   0
MLU  77  40  69  44  77 /  80  20   0   0   0
DEQ  67  33  69  42  75 /  70  10   0   0   0
TXK  71  37  70  45  76 /  80  10   0   0   0
ELD  72  38  70  44  77 /  80  10   0   0   0
TYR  73  40  72  49  77 /  80  10   0   0   0
GGG  73  40  72  47  77 /  80  10   0   0   0
LFK  76  41  75  46  79 /  80  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

06/14
Hazardous weather outlook, Apr 4, 6:00 AM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT MON APR 4 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-041700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL
LOUISIANA...SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT...
STRONG SOUTHERLY WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH...CAN
BE EXPECTED EARLY THIS MORNING ACROSS THE FOUR STATE REGION. THE
WINDS WILL BE ASSOCIATED WITH A STRONG PRESSURE GRADIENT BETWEEN
SURFACE LOW PRESSURE EXTENDING FROM THE UPPER MID WEST INTO THE
SOUTHERN PLAINS AND HIGH PRESSURE ACROSS THE GULF COAST STATES. A
COLD FRONT WILL BE PASSING THROUGH THE REGION DURING THE DAY WITH
THE WINDS SHIFTING TO THE NORTHWEST TO NORTH...AND REMAINING
STRONG WITH SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH. AN
UPPER LEVEL STORM SYSTEM WILL BE MOVING ACROSS THE CENTRAL
SECTIONS OF THE COUNTRY TODAY WITH THE SOUTHERN END OF THE
TROUGH AXIS SENDING THE COLD FRONT SOUTHEAST ACROSS THE AREA.
SHOWERS AND STRONG TO SEVERE THUNDERSTORMS WILL BE DEVELOPING
ALONG AND AHEAD OF THE BOUNDARY AS IT ADVANCES...AFFECTING
SOUTHEAST OKLAHOMA...AND ADJACENT SECTIONS OF NORTHEAST TEXAS
AND SOUTHWEST ARKANSAS EARLY TO MID MORNING...FOLLOWED BY PARTS OF
SOUTH CENTRAL ARKANSAS...NORTHWEST LOUISIANA...AND EAST TEXAS NEAR
MID DAY...AND THE REMAINING SECTIONS OF SOUTH CENTRAL ARKANSAS...
PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...AND LOWER SECTIONS
OF NORTHEAST TEXAS IN THE AFTERNOON. ISOLATED SEVERE THUNDERSTORMS
WITH THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS
WILL OCCUR EARLY MORNING TO MID MORNING...WITH A GREATER CHANCE
OF LARGE HAIL...STRONG AND DAMAGING WINDS...ISOLATED
TORNADOES IN THE LATE MORNING TO AFTERNOON ACROSS SOUTH
CENTRAL ARKANSAS INTO NORTH LOUISIANA...AND PARTS OF LOWER
EAST TEXAS. BY LATE AFTERNOON THE CHANCE FOR SEVERE
THUNDERSTORMS WILL BE VERY LOW SINCE THE FRONT WILL CLEAR THE
FORECAST AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THURSDAY AND DURING NEXT WEEKEND...AS A SERIES OF UPPER
LEVEL DISTURBANCES MOVE ACROSS THE REGION. NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTER NETWORKS...AND
AMATEUR RADIO OPERATORS...MAY BE NEEDED ACROSS SOUTHEAST
OKLAHOMA AND ADJACENT SECTIONS OF NORTHEAST TEXAS AND
SOUTHWEST ARKANSAS...AND EXTREME NORTHWEST LOUISIANA THIS MORNING...
AND FOR SOUTH CENTRAL ARKANSAS INTO NORTHWEST AND NORTH CENTRAL
LOUISIANA...AND EAST AND LOWER SECTIONS OF NORTHEAST TEXAS FROM MID
MORNING TO THE AFTERNOON. ACTIVATION WILL NOT BE REQUIRED FOR TONIGHT
DUE TO THE RAPID MOVEMENT OF THE COLD FRONT OUT OF THE AREA.

06

In the hours before

Special weather statement, Apr 4, 2:53 AM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
253 AM CDT MON APR 4 2011

ARZ050-OKZ077-040900-
MCCURTAIN-SEVIER-
253 AM CDT MON APR 4 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     SEVIER...
IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BROKEN BOW...

AT 251 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 15 MILES NORTHWEST OF BROKEN BOW...OR
34 MILES WEST OF DE QUEEN...MOVING EAST AT 65 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
Local storm report, Apr 4, 6:38 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
638 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     HAIL             1 E IDABEL              33.90N 94.80W
04/04/2011  E0.25 INCH       MCCURTAIN          OK   LAW ENFORCEMENT

&&

LFRANTZ

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:18 AM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Morris, Smith, Titus, Upshur and 1 more57 min
Apr 4, 7:24 AM CDTSevere Thunderstorm WarningSHVSmith, Wood36 min
Apr 4, 7:34 AM CDTSevere Thunderstorm WarningSHVBowie, Red River41 min
Apr 4, 7:56 AM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Marion, Morris, Red River and 2 more64 min
Apr 4, 8:17 AM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Morris, Smith, Titus, Upshur and 1 more58 min
Apr 4, 8:19 AM CDTSevere Thunderstorm WarningSHVBowie56 min
Apr 4, 8:29 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Cherokee, Gregg, Harrison, Marion and 5 more61 min
Apr 4, 8:42 AM CDTTornado WarningSHVCass48 min
Apr 4, 9:33 AM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.